Paxil withdrawal period

Common Questions and Answers about Paxil withdrawal period

paxil

why is withdrawal from paxil so intense.i'm on 20mg. a day, i,ve tried cutting back to 10mg was on that for a month, then i tried to take 10mg every other day,the second day istarted having withdrawals,tremers,heart racing,weak,ihave never felt so bad in my life.so i always goback to taking the 20mg aday.
Please read the following information... PAXIL WITHDRAWAL SYMPTOMS MIMIC HEROIN WITHDRAWAL! posted by Shawn Allen on September 06, 1999 at 04:24:49: : Tell your Doctors, and perhaps they will make the connection! How hard has it been for you to wean yourself from Paxil? It's as agonizing as coming off of heroin..and shares most of the same symptoms and long term effects!
Put him on the internet, type in Paxil withdrawal, and make him sit there and read. And why would you ever go off this med cold turkey? Why does anyone still do this after all the lawsuits and revelations and ten years of publicity?
Since you have been on Paxil for such a long time I would expect a long period with withdrawal symptoms. Expect nothing shorter than a couple of months. 1-2 months for sure if you quit cold turkey. Much more if you tapper off slowly.
You can't generalize from your experience to everyone's experience, but telling everyone now is a little late. The Paxil withdrawal scandal hit over a decade ago, the company's already been sued and paid out its settlement, and any practicing doc that doesn't know the difficulties of this med by now is incompetent. Look, Paxil destroyed my life. I'm four years into my Paxil withdrawal and it doesn't look like I'll ever recover.
My own advice would be to wean off Paxil before trying another antidepressant so you can tell which effects are withdrawal from Paxil and which are side effects of the new med. It's hard to do when you're essentially on two meds at once; even though Paxil leaves the body quickly, the brain takes a while to adapt to the cessation of these meds. But this is just my opinion.
They will react very negatively to brain chemistry. Paxil should be taken off the market, period. I hope the class action lawsuit is won by the people. Paxil's effect on me is the most traumatic thing that ever happened to me in my life.
Who would guess that taking only 10mg paxil could cause such disruption in one's life when trying to discontinue taking it. I am trying to wean off and started a week ago going every other day, then every third day etc. The dizziness headaches flu like symptons etc have been awful. Is there any help out there to deal with this? I have been taking paxil for seven years and gained 40 lbs.
I am on Paxil and tried to take myself off over a two month period. I had read all the horror stories about Paxil withdrawal and thought I was withdrawing slowly enough. Not so. I went through serotonin syndrome and would not wish for anyone to go through what I did. And I am on only 10 mg per day. If I try going off of it again I will taper off using a 6 month period. Howver, Paxil has helped me greatly and I have had no other side effects.
Can you go cold turkey to get off paxil and what can I do to help with the withdrawl? I am out of medication and cann't afford a refill at this time.
I have read some posting that Paxil seemed to help with the anxiety associated with heart palpitations. I have skipped heartbeats that I feel every day. I have been for all heart testing and all is negative. I was considering going to the doctor and asking for a small dose (10mg) of Paxil to help me overcome my anxiety because of feeling these heart things. Do you think Paxil is an alternative for someone like myself who has let these things completely take over their life?
I have been on 12.5 mg of Paxil CR for one year and in that time period I have tried to discontinue use twice. Both times my withdrawal symptoms had nothing to do with dizziness as I've been reading so much about- in fact I have never experienced dizziness as a side effect. Instead- I have noticed that I've become much less 'social" and more angry- and I have no idea why- other than it is related to me trying to stop my daily dose.
My psychiatrist is doing everything he can to avoid facing that he's the cause of all this by not knowing the protocols for bad Paxil withdrawal. If he had put me back on Paxil and tried a slower taper, or if I had decided not to quit after all, that it wasn't worth it, I wouldn't be in this situation. But he didn't, and by the time my destroyed mind found the courage to go on the internet and learned about it it was too late.
But just wanted people to be aware of my experience should they decide to take Paxil. I wish I was told about the withdrawal before I started, and might have chosen something different. I am sorry if I came across differently. Today is my first day of being Paxil in 12 years. I still have a terrible headache and lightheadedness, but the feeling of wanting to cry has subsided, and my crazy dreams at night(mostly nightmares) have subsided too. Thank you all for reading.
My psychiatrist didn't or refused to recognize this as Paxil withdrawal, but eventually I was able to go on the Net and find out what it was, but I can't find anyone who can tell me what to do about such a persistent problem. I'm now on Lexapro, but it hasn't helped much. I know now that if my psychiatrist had put me right back on Paxil and tapered more slowly I might have done much better, but he didn't offer that alternative or ever explain Paxil withdrawal to me, so here I am.
nausea, diarrhea, vomiting, restlessness, and leg movements, or jerking.
If you want to start another SSRI (instead of continuing the Paxil), maybe it would help to start it sooner rather than later - I know that my dr suggested that I take a low dose of Prozac when I get down to a very low dose of Paxil because it can ease the withdrawal symptom from Paxil - and because of Prozac's long half-life - it doesn't cause many withdrawal problems itself.
If you are anyone you have heard from have any ideas about how to lessen the destructive effects of this withdrawal from Paxil, please, please, write to ***@****. I must tell you that anyone who tells you this is just an unusual reaction, is not paying attention to those who are writing and desperate for help. Thank you so much for your attention.
I do see a psychologist for depression but it is not totally controlled with counseling. My doctor has agreed to switch my medication. My concern is the withdrawal from Paxil.
I do want to mention that my FNP did give me a RX of Prozac to take along with the Paxil for a 2 week period if I could not take the withdrawal because the Prozac is self weaning. I did not have to resort to that plan but I wanted to put that out there if the paxil withdrawal is just too much!!!
Never stop Paxil cold turkey. It must be tapered very slowly. It can have one heck of a withdrawal. And if you only gained 7 pounds in a year and a half, that's a miracle from heaven. If it was working, just go back on it. I gained 50 pounds on it over the years, and I won't tell you about quitting! Read all the posts about all the weight some people gain on ssris. So 7 pounds? That's just nothing!
i found a web site http://www.namiscc.org/News/2002/Summer/PaxilWithdrawal.htm i dont know much about it, never took it before but i am sure you will find more post, its slow tonight.
So, you tapered off over a period of about 2 months or so? In my personal opinion, with Paxil, people should be tapered a bit slower....like over a period of about 4 months minimum, simply due to the history of so many people having such a rough time getting off the med. The good news is, for a great number of people going through this, it DOES improve and eventually go away all together, it just takes time. So, you've been on the Wellbutrin for about 2 months?
I have stayed off the Paxil for now - just to try to re-stabilize my chemistry. I have taken Paxil before, several years ago and it seemed to work back then so I'm not sure why it seemed to be causing more anxiety for me this time around.... I spoke to the woman at the health food store and she suggested Vitamin D, B, and fish oil to help with some of the anxiety and depression symptoms - anyone gotten any relief from any of those???
Has anyone been successful in permanently stopping the use of paxil? I have been on 25mg of paxil for depression for over 10yrs and have tried numermous times to withdraw but with out success. 2 years ago I weaned down incredibly slowly with the help of a naturopath. From the day I took the final last dose my symptoms of depression increased but I struggled through hoping it would get better. Over a period of 3 months I became so anxious I couldn't leave the house.
Hi there, Boy, do I know what you mean by withdrawl's! Paxil withdrawl's are not fun at all. From what I have read and been told, it is common to have these withdrawls with Paxil. What my Psychiatrist advised me to do was over a period of time, wean myself off of it little by little. For instance, I was on 45mg of Paxil a day. I was taking 1 30mg and cutting another in half to equal to 45mg. This is what seemed to work best for me. I bought one of those pill cutters in walmart for about $4.
Sometimes I am afraid to drive because I get so dizzy. And, I really think it has to do with withdrawal symptoms from Paxil. But, I really believe in the long run that it will be worth it to be off of this drug.
Dear Molly, Paxil does not have a "withdrawal" syndrome per se, but some patients will develop physical symptoms when discontinuing it, especially if the medication is abruptly stopped or tapered too rapidly. In thoroughly assessing your condition, it is important to consider other factors such as your age, other preexisting illness, and other medications that you are currently taking.
MedHelp Health Answers